Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 133, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 26, 2017, 1:57 AM CDT for Ozark County, Taney County, Missouri. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2017, 1:57 AM CDT (06:57 UTC)
- Expired
- Apr 26, 2017, 2:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Ozark County, MO, Taney County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 2:05 AM CDT | TSTM WND DMG | 1 S Kissee Mills, MO | LARGE OAK TREE UPROOTED, SEVERAL SMALLER LIMBS DOWN. |
| Apr 26, 2:35 AM CDT | TSTM WND DMG | 2 W Noble, MO | BARN BLOWN DOWN ON CR 840 FROM OVERNIGHT THUNDERSTORMS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 11:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 446 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1525 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
260
WUUS53 KSGF 260657
SVRSGF
MOC153-213-260745-
/O.NEW.KSGF.SV.W.0133.170426T0657Z-170426T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
157 AM CDT WED APR 26 2017
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Western Ozark County in southwestern Missouri...
Taney County in southwestern Missouri...
* Until 245 AM CDT
* At 156 AM CDT, a severe thunderstorm was located over Hollister, or
over Branson, moving east at 65 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lake Taneycomo... Bull Shoals Lake...
Forsyth... Kissee Mills...
Gainesville... Taneyville...
Theodosia... Kirbyville...
Pontiac... Wasola...
Sundown... Brixey...
Willhoit... Powersite...
Protem... Thornfield...
Noble... Brownbranch...
Rueter... Ridgedale...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. This storm may cause serious injury and significant
property damage.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 9324 3681 9310 3680 9251 3674 9238
3650 9250
TIME...MOT...LOC 0656Z 270DEG 55KT 3662 9324
HAIL...0.88IN
WIND...60MPH
$$
Hatch2 follow-up statements
332
WWUS53 KSGF 260732
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
232 AM CDT WED APR 26 2017
MOC153-213-260745-
/O.CON.KSGF.SV.W.0133.000000T0000Z-170426T0745Z/
Ozark MO-Taney MO-
232 AM CDT WED APR 26 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 AM CDT
FOR WESTERN OZARK AND NORTHEASTERN TANEY COUNTIES...
At 232 AM CDT, a severe thunderstorm was located 9 miles north of
Price Place, or 17 miles north of Bull Shoals, moving east at 50 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bull Shoals Lake... Gainesville...
Theodosia... Pontiac...
Wasola... Sundown...
Brixey... Noble...
Willhoit... Brownbranch...
Thornfield... Long Run...
Isabella...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3650 9275 3680 9284 3680 9251 3674 9238
3650 9250
TIME...MOT...LOC 0732Z 267DEG 41KT 3663 9262
HAIL...0.88IN
WIND...60MPH
$$
Hatch063
WWUS53 KSGF 260738
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
238 AM CDT WED APR 26 2017
MOC153-213-260748-
/O.EXP.KSGF.SV.W.0133.000000T0000Z-170426T0745Z/
Ozark MO-Taney MO-
238 AM CDT WED APR 26 2017
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OZARK AND NORTHEASTERN
TANEY COUNTIES WILL EXPIRE AT 245 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A severe thunderstorm watch remains in effect until 600 AM CDT for
southwestern Missouri.
LAT...LON 3650 9275 3680 9284 3680 9251 3674 9238
3650 9250
TIME...MOT...LOC 0738Z 270DEG 55KT 3663 9251
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 11:45 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Apr 25, 11:45 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1145 PM CDT Tue Apr 25 2017
.SHORT TERM...(This evening through Wednesday Night)
Issued at 250 PM CDT Tue Apr 25 2017
Breezy southerly winds continue to occur this afternoon. These
winds are helping to increase moisture from the south across
Oklahoma into southeastern Kansas and western Missouri this
afternoon into this evening.
As moisture continues to spread north instability will start to
increase ahead of an approaching front this evening. The front is
currently across southeastern Kansas and will slowly spread east
into Wednesday.
As instability increases and the cap weakens, storms are expected
to develop across eastern Kansas and develop southward into
Oklahoma, initially to the west of the forecast area. These storms
will then spread east, and these storms will likely develop into
line segments. Damaging straight line winds will be the main risk,
with hail up to the size of half dollars also possible with the
strongest updrafts. Low level shear will be strong enough to
support a mesovort potential with any line segments that can
surge to the northeast, result in a low brief tornado risk again
with any line segments that can surge to the northeast. The severe
risk will generally occur west of Highway 65, with the best
potential generally along and west of the Interstate 49 corridor
from the mid evening into the overnight hours.
As the storms start to spread east into the area late this this
evening into the overnight hours they should be begin to weaken,
with wind becoming the main risk until they dissipate altogether.
This may occur before reaching the eastern Ozarks overnight as
the front slows and the storms move off away from the better lift
and upper level support.
Wednesdays weather will be dependent on exactly how far the
convection plays out tonight. The front will be pushing across
the western portions of the forecast area Wednesday morning and
will slowly spread east and out of the area by Wednesday evening.
If a cold front/storms develop and spread across the entire area
it could work the area over farther to the east, with the severe
potential occurring farther east. If the outflow/overnight
convection does not work over the atmosphere too much, additional
storms should develop near the Highway 65 during the early
afternoon hours and spread east. Severe storms would be possible
with all modes possible but large hail and damaging winds the main
risk.
One to two inches of rain will be possible with this system and
could lead to some localized minor flooding.
.LONG TERM...(Thursday through Tuesday)
Issued at 250 PM CDT Tue Apr 25 2017
Slightly cooler weather will occur on Thursday behind this system
as highs warm into the 60s. A fast moving shortwave trough will
sweep through the region Thursday night and may bring some showers
and perhaps a few rumbles of thunder with it.
An upper level low will then dig to the southeast across the
southwestern U.S. Friday into the Weekend before kicking off to
the east through the region Sunday night into Monday. As the low
is off to the southwest of the area a front will setup over the
area and waves of energy will ride to the northwest and produce
periods of rain with widespread heavy rainfall. The medium range
models continue to show a signal for heavy rain over the region.
There are still questions on exactly where the band of heavy rain
will set up, but it will likely be somewhere across northern
Arkansas into southern Missouri. An additional 2, up to possibly
5 inches of widespread rainfall will be possible this weekend.
With the rain last weekend and the rain expected tonight into
Wednesday, the ground will already be mostly saturated which will
lead to a flooding risk under the axis of heavy rain.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1145 PM CDT Tue Apr 25 2017
A cold front over eastern Kansas late this evening will continue
to push eastward overnight. Showers and thunderstorms will
continue ahead of the front, but will likely weaken some as the
night progresses and they reach KSGF and KBBG. Still expect
convection at all sites into Wednesday morning. IFR to lower MVFR
ceilings will then overspread the terminals on Wednesday. Biggest
question will be location of front and how convection plays out
later in the day. Most likely scenario is for the strongest storms
to be located east of the TAF sites, limiting thunder chances at
the terminals.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Wednesday afternoon for MOZ088-090-
093>095-101>104.
KS...Flash Flood Watch through Wednesday afternoon for KSZ101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...RaberdingHazardous weather outlook, Apr 26, 12:04 AM CDT, 1 hour 53 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1204 AM CDT Wed Apr 26 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270515- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1204 AM CDT Wed Apr 26 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Tornado risk. Elevated Hail risk. Elevated Thunderstorm wind damage risk. Elevated Flooding risk. Significant Lightning risk. DISCUSSION... Thunderstorms will continue ahead of a cold front across western Missouri and southeast Kansas, spreading eastward towards the eastern Ozarks late tonight. Instability and shear will be sufficient enough for some strong to severe storms, with hail to the size of half dollars and wind gusts up to 60 mph possible. While the tornado risk is fairly low, an isolated tornado or two embedded within the line of storms can not be ruled out over extreme southeast Kansas into western Missouri. Frequent lightning and locally heavy rainfall can also be expected with these storms. There is an elevated risk for flooding over southeast Kansas and southwest Missouri, especially where heavy rains fell last weekend. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The threat for severe storms will then continue into Wednesday and Wednesday evening, especially along and east of Highway 65. The threat for severe storms will be highly dependent on how much thunderstorm activity occurs tonight, and whether or not this activity reaches the eastern Missouri Ozarks Wednesday morning. If thunderstorms reach the eastern Ozarks by Wednesday morning, the threat for severe storms may diminish for the remainder of Wednesday. However, if thunderstorms remain absent tonight and Wednesday morning across south central Missouri and the eastern Ozarks, there will be an elevated threat for severe storms Wednesday afternoon and evening. Damaging winds and large hail would be the primary potential hazards across the eastern Ozarks, with a limited threat for a tornado or two. A limited risk for flooding will also exist on Wednesday generally along and east of the U.S. 65 corridor. Confidence then continues to increase in the potential for widespread heavy rainfall from later Friday into the weekend. With soils nearly saturated, excessive runoff will be likely and will lead to an increasing risk for flooding. While details remain unclear regarding where the eventual axis of heaviest rainfall will develop, it does appear that widespread flooding will become possible beneath this axis of heaviest rainfall. Additionally, there will be at least a limited risk for strong to severe thunderstorms from Friday into Saturday across southern Missouri. Those with outdoor and travel plans for this upcoming weekend should pay close attention to the forecast as there is the potential for multiple weather hazards, including the potential for widespread flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in areas mainly west of highway 65 over the next 3 hours. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, Apr 26, 1:05 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TSTM WND DMG NOEL 36.54N 94.49W
04/26/2017 MCDONALD MO EMERGENCY MNGR
A TREE FELL ON HOUSE AND CAR. NO INJURIES.
&&
MGLocal storm report, Apr 26, 1:33 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
133 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM TSTM WND DMG 1 S MONETT 36.91N 93.93W
04/26/2017 BARRY MO EMERGENCY MNGR
A TREE WAS BLOWN DOWN IN MONETT AT LINCOLN
AND DUNN STREET.
&&
MGSpecial weather statement, Apr 26, 1:41 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Springfield MO
141 AM CDT WED APR 26 2017
MOZ090-091-095-103-260730-
Greene MO-Webster MO-Christian MO-Stone MO-
141 AM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WEBSTER...WESTERN
CHRISTIAN...NORTHWESTERN STONE AND GREENE COUNTIES UNTIL 230 AM
CDT...
At 141 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Morrisville to near Crane. Movement was
east at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Springfield... Nixa...
Ozark... Republic...
Battlefield... Willard...
Strafford... Clever...
Sparta... Fair Grove...
Billings... Highlandville...
Fremont Hills... Brookline...
Glidewell... Turners...
Bois D'arc... Cave Springs...
Linden... Sacville...
This includes Interstate 44 between mile markers 63 and 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 600 AM CDT for
southwestern Missouri.
LAT...LON 3698 9334 3692 9361 3703 9362 3742 9343
3741 9301 3686 9312
TIME...MOT...LOC 0641Z 277DEG 22KT 3742 9338 3694 9363
HatchLocal storm report, Apr 26, 1:46 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM TSTM WND DMG CASSVILLE 36.68N 93.86W
04/26/2017 BARRY MO LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES AND POWER LINES
DOWN IN THE CASSVILLE AREA. POWER OUTAGES.
&&
MGLocal storm report, Apr 26, 1:47 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
147 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG EXETER 36.67N 93.94W
04/26/2017 BARRY MO LAW ENFORCEMENT
REPORT OF TREES AND POWER LINES DOWN IN THE
EXETER AREA.
&&
MGLocal storm report, Apr 26, 1:52 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
152 AM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG EXETER 36.67N 93.94W
04/26/2017 BARRY MO LAW ENFORCEMENT
TREE SMASHED A CAR AND TOTALED IT. NO
INJURIES.
&&
MGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 10:13 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 47 min |
| Apr 25, 10:59 PM CDT | Special Weather Statement | SGF | Barton, Vernon | 46 min |
| Apr 25, 11:27 PM CDT | Special Weather Statement | SGF | Jasper | 48 min |
| Apr 25, 11:32 PM CDT | Flash Flood Watch | SGF | Barry, Christian, Greene, Jasper, Lawrence, McDonald and 3 more | 3 hr |
| Apr 25, 11:41 PM CDT | Special Weather Statement | SGF | St. Clair | 49 min |
| Apr 26, 12:08 AM CDT | Special Weather Statement | SGF | Cedar, Dade | 37 min |
| Apr 26, 12:16 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 44 min |
| Apr 26, 12:18 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 42 min |
| Apr 26, 12:34 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 41 min |
| Apr 26, 12:37 AM CDT | Special Weather Statement | SGF | Benton | 23 min |
| Apr 26, 12:57 AM CDT | Special Weather Statement | SGF | Camden, Dallas, Hickory, Miller, Morgan, Polk | 48 min |
| Apr 26, 12:59 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, McDonald, Newton | 46 min |
| Apr 26, 1:34 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Stone, Taney | 41 min |
| Apr 26, 1:41 AM CDT | Special Weather Statement | SGF | Christian, Greene | 49 min |
| Apr 26, 2:05 AM CDT | Special Weather Statement | SGF | Douglas, Webster, Wright | 40 min |
| Apr 26, 2:38 AM CDT | Special Weather Statement | SGF | Ozark | 37 min |
| Apr 26, 2:47 AM CDT | Special Weather Statement | SGF | Howell, Texas | 43 min |
| Apr 26, 3:13 AM CDT | Special Weather Statement | SGF | Dent, Maries, Phelps | 17 min |
| Apr 26, 7:51 AM CDT | Areal Flood Warning | SGF | Barton, Jasper | 10 hr |
| Apr 26, 8:27 AM CDT | Flash Flood Warning | SGF | Douglas, Ozark, Taney | 6 hr |
| Apr 26, 8:47 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 43 min |
| Apr 26, 9:07 AM CDT | River Flood Warning | SGF | Pulaski | 42 hr |
| Apr 26, 9:07 AM CDT | River Flood Warning | SGF | Pulaski | 60 hr |
| Apr 26, 9:11 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 49 min |
| Apr 26, 9:20 AM CDT | River Flood Warning | SGF | Vernon | 71 hr |
| Apr 26, 9:20 AM CDT | River Flood Warning | SGF | Vernon | 12 days |
| Apr 26, 9:35 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark, Shannon | 40 min |
| Apr 26, 10:13 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon, Texas | 47 min |
| Apr 26, 10:54 AM CDT | Special Weather Statement | SGF | Shannon | 36 min |
| Apr 26, 11:14 AM CDT | Areal Flood Warning | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas and 1 more | 6 hr |
| Apr 26, 11:17 AM CDT | Special Weather Statement | SGF | Oregon | 43 min |
| Apr 26, 11:33 AM CDT | Areal Flood Warning | SGF | Howell, Oregon, Ozark, Shannon, Texas | 6 hr |
| Apr 26, 11:49 AM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Stone, Taney, Texas and 2 more | 6 hr |
| Apr 26, 5:16 PM CDT | Areal Flood Warning | SGF | Dent, Douglas, Howell, Laclede, Maries, Oregon and 7 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.